ODD and Risperdal
I have been suffering with the decision to medicate my son who is now 6 years old. He is intelligent and has scored average and advanced on tests that have been administered to him as a result of having and IEP. This past April he was diagnosed with ADHD. This week his counselor suggested that his symptons actuallyllook like ODD. He will be starting private school next week and I really don't know what to do. He is phyiscal at times, non-compliant, occasionally has emotional "melt downs," says means things and seems spiteful. Risperdal was suggested, but one of the side effects is the development of breasts. What do you recommed? I hope that you will find my inquiry worth addressing. I appreciate your time.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.